Overdose Spikes Linked To Purple Herion in Leeds-Grenville

Purple heroin is causing a rise in overdoses, and may be linked to a recent overdose death, warns the local health unit.

Jennifer Adams, the harm reduction coordinator with the Leeds, Grenville and Lanark District Health Unit, says purple heroin is possibly linked to at least one death and 12 other overdoses in the last two weeks.

"That's a spike from what we were receiving," says Adams. "About 3-4 generally overdose reports a month."

The drug is heroin mixed with either fentanyl or carfentynl and can be sold under the name “purple” or “purp.” Carfentynl is an opioid 100 times stronger than fentanyl.

"The drug itself isn't necessarily new, but the overdoses that seem to be happening are more linked lately to that drug," says Jennifer Adams, the harm reduction coordinator with the Leeds-Grenville District Health Unit.

Adams says residents who are concerned about family, neighbors and friends can reach out to the health unit for help, advice or to get a naloxone kit.

 

 

  • Gym Ball Tricks

    And you thought that gym balls were just for stretches! The first one is crazy!
  • A Monkey Jump

    You can tell that this monkey has done this before, by how casually he goes about it. Just a nice 100 foot jump!
  • Ran Straight Through It

    There were so many ways to avoid this and so few ways to mess it up, but this guy found a way! Barrier: 1 - Guy: 0